Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 288, NWS Des Moines, IA

August 18, 2011Taylor County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 18, 2011, 8:59 PM CDT for Taylor County, Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 8:59 PM CDT (01:59 UTC)
Expired
Aug 18, 2011, 9:45 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Taylor County, IA

The radar

The Des Moines radar (KDMX), 142 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 9:16 PM CDTTSTM WND DMGNew Market, IATREE LIMBS DOWN OUTSIDE THE FIRE STATION. WINDS ESTIMATED AT 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 1:27 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1385 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
636 m²/s²
Significant tornado parameter
0.0
Supercell composite
47.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WUUS53 KDMX 190159
SVRDMX
IAC173-190245-
/O.NEW.KDMX.SV.W.0288.110819T0159Z-110819T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
859 PM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN SOUTHWEST IOWA...

* UNTIL 945 PM CDT

* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
  BEDFORD...OR 12 MILES EAST OF CLARINDA...AND MOVING SOUTHEAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEDFORD...CONWAY...CLEARFIELD...ATHELSTAN AND BLOCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4057 9487 4060 9492 4072 9492 4073 9494
      4089 9493 4090 9461 4089 9448 4082 9447
      4057 9447 4057 9481
TIME...MOT...LOC 0200Z 310DEG 27KT 4070 9476
WIND...HAIL 70MPH <.75IN

$$

BEERENDS
4 follow-up statements
632 
WWUS53 KDMX 190213
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
913 PM CDT THU AUG 18 2011

IAC173-190245-
/O.CON.KDMX.SV.W.0288.000000T0000Z-110819T0245Z/
TAYLOR IA-
913 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY
UNTIL 945 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BEDFORD...OR 18 MILES EAST OF
CLARINDA...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ATHELSTAN AND BLOCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4057 9487 4060 9492 4072 9492 4073 9494
      4089 9493 4090 9461 4089 9448 4082 9447
      4057 9447 4057 9481
TIME...MOT...LOC 0213Z 310DEG 27KT 4064 9466
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
246 
WWUS53 KDMX 190220
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
920 PM CDT THU AUG 18 2011

IAC173-190245-
/O.CON.KDMX.SV.W.0288.000000T0000Z-110819T0245Z/
TAYLOR IA-
920 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY
UNTIL 945 PM CDT...

AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF BEDFORD...OR 23
MILES EAST OF CLARINDA...MOVING SOUTHEAST AT 30 MPH.

IN ADDITION...NEW MARKET FIRE DEPARTMENT REPORTED 60 MPH WINDS WITH 
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ATHELSTAN AND BLOCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4057 9487 4060 9492 4072 9492 4073 9494
      4089 9493 4090 9461 4089 9448 4082 9447
      4057 9447 4057 9481
TIME...MOT...LOC 0220Z 310DEG 27KT 4062 9462
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
858 
WWUS53 KDMX 190228
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
928 PM CDT THU AUG 18 2011

IAC173-190245-
/O.CON.KDMX.SV.W.0288.000000T0000Z-110819T0245Z/
TAYLOR IA-
928 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY
UNTIL 945 PM CDT...

AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF BEDFORD...OR 23
MILES EAST OF CLARINDA...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ATHELSTAN AND BLOCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4057 9487 4060 9492 4072 9492 4073 9494
      4089 9453 4089 9448 4082 9447 4057 9447
TIME...MOT...LOC 0228Z 310DEG 27KT 4059 9459
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
392 
WWUS53 KDMX 190243
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
943 PM CDT THU AUG 18 2011

IAC173-190253-
/O.EXP.KDMX.SV.W.0288.000000T0000Z-110819T0245Z/
TAYLOR IA-
943 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR COUNTY WILL EXPIRE AT
945 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  HOWEVER GUSTY WINDS UP TO 40 MPH ARE STILL POSSIBLE ACROSS 
THE AREA.

LAT...LON 4057 9487 4060 9492 4072 9492 4073 9494
      4089 9453 4089 9448 4082 9447 4057 9447
TIME...MOT...LOC 0243Z 310DEG 27KT 4052 9448

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:54 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 18, 6:54 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT THU AUG 18 2011

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
S/WV OVERTOPPING THE UPR HI IS HELPING TO SET OFF THE MCS OVR WRN IA
THIS AFTN.  EXPECT THAT TO BE INTO WRN IA BY EVE AND EAST OF THE CWA
BEFORE SNRS FRI.  HEAVY RAIN AND SVR THREAT WILL LKLY BE LIMITED TO
THE CURRENT SEVERE WATCH BOX AREA.  EXPECT INTENSITY AND AREAL
COVERAGE TO DECREASE AFT SNST WITH WEAKENING DYNAMICS AND HEATING
LOSS...IN ADDITION TO TENDENCY FOR CONVECTION TO GRAVITATE TOWARD
THE INSTABILITY AXIS TO THE WEST OF THE CWA.  ACTIVITY WILL BE ONLY
IN THE ISOLD TO SCT CAT AFT MIDN.  NUDGED TEMPS DOWN A TOUCH OVR THE
NWRN 2/3RDS OF THE CWA VS CURRENT FCST.

.LONG TERM /FRIDAY THRU THURSDAY/...
SHORTWAVE WILL BE DEPARTING FRIDAY MORNING AND MAY SEE SOME
LINGERING CONVECTION IN THE SOUTHEAST EARLY.  SOME ADDITIONAL
CONVECTION WILL BE POSSIBLE ALONG THE SFC FRONT DURING THE
AFTERNOON...BUT SUBSIDENCE WILL BE RELATIVELY STRONG BEHIND THE
DEPARTING SHORTWAVE THEREFORE CONVECTION SHOULD REMAIN LIMITED.
FRONT WILL SETTLE SOUTH OF THE STATE BY FRIDAY NIGHT INTO SATURDAY.
ANOTHER SHORTWAVE IS EXPECTED TO PASS THROUGH THE REGION DURING THIS
TIME WITH INCREASED THETA-E ADVECTION LATE FRIDAY NIGHT INTO
SATURDAY.  THIS SHOULD LEAD TO DEVELOPMENT OF SOME PRECIPITATION
FROM WEST TO EAST DURING THIS TIME.  HOWEVER...DISPLACEMENT OF THE
FRONT TO THE SOUTH WILL KEEP ANY CONVECTION ELEVATED AND SHOULD
LIMIT ANY SEVERE POTENTIAL.  WITH THE PASSING OF THE SECOND
WAVE...SUBSIDENCE WILL OVERSPREAD THE STATE AS SFC RIDGING SLIDES
INTO THE AREA.  THE RIDGE IS FORECAST TO PROVIDE TRANQUIL WEATHER
THROUGH SUNDAY INTO EARLY MONDAY.  HOWEVER...WILL BEGIN TO SEE
RETURN FLOW BY MONDAY WITH INCREASING MOISTURE AND WAA.  ALONG WITH
AN APPROACHING SHORTWAVE...WILL SEE THUNDERSTORMS PROBABILITIES
INCREASE IN WESTERN IA BY MONDAY AFTERNOON SPREADING EASTWARD ON
MONDAY NIGHT INTO TUESDAY.  THIS SYSTEM SLOWS SOME AS AN UPPER LOW
BEGINS TO DEEPEN AS IT CROSSES IA.  THIS MAY ALLOW PCPN TO LINGER
ACRS THE STATE INTO EARLY WEDNESDAY BEFORE SUBSIDENCE BRINGS AN END
TO THE PCPN BY MIDWEEK.

&&

.AVIATION...19/00Z
THUNDERSTORMS EXPECTED MAINLY WEST OF TAF SITES THOUGH SOME ACTIVITY
WILL SPILL INTO THE KFOD/KDSM/KOTM WITH PERIODS OF MVFR CIGS.
ACTIVITY SHOULD DIMINISH AFTER MIDNIGHT THEN PRIMARILY VFR
CONDITIONS INTO FRIDAY. WINDS WILL BE LIGHT MUCH OF THE PERIOD AND
VARIABLE AT TIMES. SOME REDEVELOPMENT OF CUMULUS POSSIBLE BY FRIDAY
AFTERNOON WITH CLOUD BASES AROUND 4-5KFT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MS AUG 11
AVIATION...DONAVON
LONG TERM...COGIL
Hazardous weather outlook, Aug 18, 4:54 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
454 PM CDT THU AUG 18 2011

IAZ004>007-015>017-024>028-036>039-048>050-061-062-074-075-085-086-
096-097-191100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-
APPANOOSE-DAVIS-
454 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. THE
THREAT OF SEVERE WEATHER REMAINS LOW. SOME LOCALIZED HEAVY RAIN
WILL BE POSSIBLE HOWEVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO
SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW.
ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT
INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER
REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT RAINFALL REPORTS ARE
ALWAYS APPRECIATED.

IAZ033-044-045-057-058-070-071-081-082-092-093-191100-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
454 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE STORMS
ARE EXPECTED WITH DAMAGING WINDS AND LARGE HAIL UP TO GOLF BALL
SIZE. HEAVY RAINS ARE ALSO ANTICIPATED WITH LOCALIZED AMOUNTS OVER
3 INCHES POSSIBLE IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO
SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW.
ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT
INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER
REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING. RAINFALL REPORTS ARE ALWAYS
APPRECIATED.

IAZ023-034-035-046-047-059-060-072-073-083-084-094-095-191100-
POCAHONTAS-CALHOUN-WEBSTER-GREENE-BOONE-DALLAS-POLK-MADISON-WARREN-
CLARKE-LUCAS-DECATUR-WAYNE-
454 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH
TONIGHT. SOME ISOLATED SEVERE WEATHER IS POSSIBLE FROM LARGE HAIL
AND DAMAGING WINDS ALONG WITH ISOLATED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO
SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW.
ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT
INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER
REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT.  RAINFALL REPORTS ARE
ALWAYS APPRECIATED.

CC

In the hours before

Local storm report, Aug 18, 6:34 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             NODAWAY                 40.94N 94.90W
08/18/2011  E1.75 INCH       ADAMS              IA   TRAINED SPOTTER

&&

SKOW
Local storm report, Aug 18, 6:40 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND GST     4 E NEW MARKET          40.74N 94.82W
08/18/2011  E60 MPH          TAYLOR             IA   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS AND PENNY SIZED HAIL

&&

RHATTEBE
Local storm report, Aug 18, 6:41 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             GRAVITY                 40.76N 94.74W
08/18/2011  E2.75 INCH       TAYLOR             IA   TRAINED SPOTTER

            GOLF BALL TO BASEBALL SIZED HAIL

0640 PM     HAIL             GRAVITY                 40.76N 94.74W
08/18/2011  E1.75 INCH       TAYLOR             IA   FIRE DEPT/RESCUE

&&

SKOW
Local storm report, Aug 18, 7:05 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
705 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             CONWAY                  40.75N 94.62W
08/18/2011  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

            HAIL COVERING THE GROUND

0659 PM     HAIL             BEDFORD                 40.67N 94.72W
08/18/2011  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

&&

SKOW
Local storm report, Aug 18, 7:24 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
724 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     BEDFORD                 40.67N 94.72W
08/18/2011                   TAYLOR             IA   LAW ENFORCEMENT

            TREE LIMBS UP TO 12 INCHES IN DIAMETER AND POWER LINES
            DOWN ALONG A LINE FROM BEDFORD TO GRAVITY. EXTENSIVE TREE
            DAMAGE ALONG HW 2 AROUND BEDFORD AND A ROOF BLOWN OFF OF
            A BUSINESS IN BEDFORD. SIDING STRIPPED FROM THE NORTH AND
            WEST SIDE OF A HOUSE BETWEEN GRAVITY AND BEDFORD. GOLF
            BALL SIZED HAIL ALSO REPORTED WITH THESE WINDS. TIME
            ESTIMATED FROM RADAR.

&&

SKOW
Special weather statement, Aug 18, 8:55 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
855 PM CDT THU AUG 18 2011

IAZ092-190230-
TAYLOR-
855 PM CDT THU AUG 18 2011

...STRONG GUSTY WINDS POSSIBLE...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL PAGE COUNTY...MOVING
SOUTHEAST AT 30 MPH.

WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GRAVITY...            BEDFORD...            CONWAY...
  BLOCKTON...           ATHELSTAN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:08 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass52 min
Aug 18, 7:14 PM CDTSevere Thunderstorm WarningDMXTaylor16 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.